Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 392, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 22, 2011, 4:16 PM CDT for Polk County, Missouri. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 4:16 PM CDT (21:16 UTC)
- Expired
- Jul 22, 2011, 4:37 PM CDT
- In force
- 21 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Polk County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:30 PM CDT | TSTM WND DMG | 5 Se Bolivar, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED SOME LARGE TREE LIMBS AT VICKIS FEATHERED FRIENDS FARM SOUTHEAST OF BOLIVAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS53 KSGF 222116
SVRSGF
MOC167-222200-
/O.NEW.KSGF.SV.W.0392.110722T2116Z-110722T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 PM CDT.
* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF PLEASANT HOPE...OR 8 MILES
SOUTHEAST OF BOLIVAR...MOVING NORTHWEST AT 5 MPH. THIS STORM IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE BOLIVAR...BRIGHTON...HALF WAY...
MORRISVILLE AND PLEASANT HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3748 9345 3759 9351 3772 9347 3771 9327
3761 9321 3752 9317 3749 9318 3743 9333
TIME...MOT...LOC 2116Z 149DEG 3KT 3753 9332
WIND...HAIL 60MPH <.50IN
$$
CRAMER1 follow-up statement
105
WWUS53 KSGF 222137
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 PM CDT FRI JUL 22 2011
MOC167-222147-
/O.CAN.KSGF.SV.W.0392.000000T0000Z-110722T2200Z/
POLK MO-
437 PM CDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3748 9345 3759 9351 3772 9347 3771 9327
3761 9321 3752 9317 3749 9318 3743 9333
TIME...MOT...LOC 2137Z 149DEG 3KT 3755 9333
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:38 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 22, 2:38 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT FRI JUL 22 2011
.DISCUSSION...
PULSE THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS AFTERNOON...AS
AIRMASS OVER THE REGION DESTABILIZES. MESOANALYSIS INDICATING
1500-2000 J/K OF CAPE IN PLACE ACROSS THE REGION...AND DESPITE A
LACK OF WIND SHEAR...WOULDN'T BE TOO SURPRISED TO SEE A FEW STRONG
WIND GUSTS FROM THE STRONGEST STORMS THIS AFTERNOON OWNING TO
SUFFICIENT LOW LEVEL THETA-E DIFFERENTIALS. WITH NO ORGANIZED
FOCUSING/FORCING MECHANISM IN PLACE OVER THE AREA...CONVECTION WILL
REMAIN LARGELY DIURNALLY DRIVEN...AND SHOULD DECREASE RATHER QUICKLY
IN COVERAGE AROUND SUNSET.
DESPITE CLEARING TRENDS THIS EVENING/TONIGHT...SLUG OF MOISTURE
MOVING NORTH INTO THE REGION PER 2.3 INCH PWAT MEASURED ON 12Z
LITTLE ROCK SOUNDING WILL HELP KEEP LOW TEMPERATURES QUITE
ELEVATED. UNFORTUNATELY...GOING TO BE TOUGH TO GET TEMPS BELOW 80
WEST OF U.S. 65 TONIGHT...WITH UPPER 70S ELSEWHERE. IT WOULD APPEAR
THAT SATURDAY WILL BE QUITE SIMILAR TO TODAY...WITH AFTERNOON
PULSERS ONCE AGAIN DEVELOPING. DESPITE AFTERNOON
CONVECTION...TEMPERATURES SHOULD HAVE NO PROBLEM WARMING BACK TO
OPPRESSIVE LEVELS OVER MUCH OF THE AREA...WITH NEAR TO JUST ABOVE
100 DEGREE READINGS AGAIN EXPECTED OVER WESTERN
MISSOURI/SOUTHEASTERN KANSAS.
SUNDAY CONTINUES TO LOOK INCREASINGLY INTERESTING FOR THE AREA...AS
A COLD FRONT WILL TRY TO MAKE A MOVE ON THE REGION BY LATE IN THE
DAY. CURRENT THINKING IS THAT AFTERNOON CONVECTION WILL BE A BIT
MORE WIDESPREAD ON SUNDAY OUT AHEAD OF THE FRONT...WITH THE BOUNDARY
EVENTUALLY STALLING ACROSS CENTRAL AND EAST-CENTRAL MO BY MONDAY
MORNING. DO HAVE SOME UNCERTAINTY WITH REGARDS TO TEMPERATURE AND
HEAT INDICES FOR SUNDAY AFTERNOON...AS MUCH WILL DEPEND ON HOW
QUICKLY CONVECTION/CLOUD COVER CAN GET GOING TO HELP MITIGATE TEMPS.
THAT BEING SAID...THINK THAT QUICK MORNING WARM-UP AND DEWPOINT
POOLING AHEAD OF THE FRONT WILL STILL RESULT IN 103-108 DEGREE HEAT
INDICES ACROSS THE CWA...EVEN IF OVERALL HIGH TEMPERATURES ARE A FEW
DEGREES LOWER. WITH THAT IN MIND...WILL BE EXTENDING THE HEAT
WARNING AND ADVISORY THROUGH SUNDAY NIGHT. AM PLANNING NO CHANGES
TO COUNTIES IN WARNING VS. ADVISORY...WITH THE WARNING CONTINUING
NORTH OF THE PLATEAU WHERE DEWPOINTS AND TEMPS WILL BE A BIT HIGHER
ACROSS THE LOWER TERRAIN.
AS MENTIONED ABOVE...COOL FRONT WILL STALL OUT ALONG
EASTERN/NORTHEASTERN PERIPHERY OF THE CWA ON MONDAY...WHICH WILL HELP
KEEP TEMPS A BIT LOWER FOR THE EASTERN HALF OF THE CWA. WITH THAT
BOUNDARY IN THE AREA...SHOULD SEE A DECENT AMOUNT OF CONVECTION
ACROSS THE AREA...ALSO HELPING TO KEEP TEMPERATURES UNDER CONTROL.
FOR TUESDAY THROUGH THE REMAINDER OF THE EXTENDED...FRONTAL BOUNDARY
PROGGED TO LIFT BACK NORTH ONCE AGAIN TUESDAY INTO WEDNESDAY AS THE
MID/UPPER LEVEL RIDGE ONCE AGAIN REESTABLISHES ITSELF OVER THE AREA
FOR AT LEAST THE NEXT 5-7 DAYS. THIS SHOULD RESULT IN A RETURN TO
HEAT AND HUMIDITY SIMILAR TO THE LAST WEEK...AND AN EVENTUAL RETURN
TO THE HEAT RELATED HEADLINES.
BOXELL
&&
.AVIATION...
FOR THE 18Z TAFS...CU FIELD BEGINNING TO DEVELOP AS TEMPERATURES
RISE INTO THE UPPER 90S. BASES WILL REMAIN FAIRLY HIGH WITH
6000-7000 FOOT BASES. WOULDNT RULE OUT AN ISOLATED PULSE
THUNDERSTORM GIVEN THE INCREASE IN PRECIPITABLE WATER VALUES OVER
THE PAST DAY AND THE WEAKENING THERMAL CAP BUT COVERAGE SHOULD BE
TOO LOW TO MENTION IN TAFS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ079>083-089>092-
094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR MOZ055>058-
066>071-077-078-088-093-101.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 22, 3:47 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT FRI JUL 22 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-232100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 347 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. EXTREME RISK FOR EXCESSIVE HEAT. ELEVATED FIRE WEATHER RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THIS EVENING ACROSS THE OUTLOOK AREA. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 50 MPH. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. HEAT INDEX VALUES ACROSS THE AREA WILL REACH VALUES NEAR 105 DEGREES TODAY. A FEW AREAS NORTH OF INTERSTATE 44 COULD SEE VALUES APPROACHING 110 DEGREES. IN ADDITION TO THE OPPRESSIVE AFTERNOON HIGH TEMPERATURES AND HEAT INDICES...LOW TEMPERATURES TONIGHT WILL BE SLOW TO COOL...WITH OVERNIGHT LOWS DROPPING INTO THE UPPER 70S OVER THE MISSOURI OZARKS...AND ONLY INTO THE LOW 80S OVER WESTERN AND WEST CENTRAL MISSOURI AND SOUTHEASTERN KANSAS. THESE VERY WARM OVERNIGHT LOWS WILL ENHANCE THE OVERALL HEAT THREAT. AN ELEVATED FIRE WEATHER RISK IS EXPECTED TODAY...ESPECIALLY OVER SOUTHEASTERN KANSAS AND WESTERN MISSOURI WHERE VEGETATION IS QUITE DRY...AFTERNOON HUMIDITY WILL BE LOW...AND MODERATELY STRONG WIND GUSTS WILL OCCUR DURING THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXCESSIVE HEAT WILL CONTINUE THROUGH AT LEAST SUNDAY EVENING ACROSS THE AREA...WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 110 DEGREES AND OVERNIGHT LOWS ONLY DROPPING INTO THE UPPER 70S. ALONG WITH THE HEAT RISK...THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH MONDAY. OPPRESSIVE HEAT AND HUMIDITY WILL RETURN TO THE REGION FROM THE EARLY TO MIDDLE PART OF THE WORK WEEK...THROUGH AT LEAST NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 47 min |
| Jul 22, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.